MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 8F X 95CM; CATHETER, PERCUTANEOUS
Model Number 90073
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a left internal carotid artery (ica) occlusion case when the balloon (subject device) was delivered to the treatment site and inflated, contrast agent was found leaking from it.The device was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date ¿ added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The device was returned within its dispenser hoop and the lot number was not confirmed as the device was not returned with its packaging.During visual inspection, the subject balloon was noted to be ruptured and with blood within it and within its hub.During functional testing, an attempt was made to inflate the balloon; however, it was unable to inflate due to procedural fluids within the balloon and catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on the damage noted to the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that they placed the balloon and then prepared to use an intermediate catheter to do aspiration, but when inflating the balloon, the balloon was found leaked.As per the available information, the patients anatomy was moderately tortuous, a 1ml syringe was used to inflate the balloon, the correct inflation medium was used to inflate the balloon as per the dfu, the device was not inflated over nominal pressure or excessive pressure used, the balloon was able to be successfully inflated during preparation and there was no leakage noted during preparation.The device was returned for analysis and it was confirmed that the balloon had burst/ruptured.It is probable that the device was damaged during use causing the reported event.An assignable cause of procedural factors will be assigned to both as reported event of 'balloon leaked during use' as well as to as analyzed event of 'balloon burst/ruptured during use', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
MERCI BGC 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15868757
Report Number3012931345-2022-00211
Device Sequence Number17445552
Product Code DQY
UDI-Device Identifier00815742000733
UDI-Public00815742000733
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2023
Device Model Number90073
Device Catalogue Number90073
Device Lot Number0000061482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/17/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 CATHETER (STRYKER); PINNACLE 8F SHEATH (TERUMO); XT-27 MICROCATHETER (STRYKER)
Patient Age63 YR
Patient SexMale
Patient Weight64 KG
Patient RaceAsian